MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE 15-INCH MONITOR; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE 15-INCH MONITOR; LARYNGOSCOPE, RIGID
Model Number 0570-0404
Medical Device Problem Codes Device Handling Problem (3265); Unexpected Shutdown (4019)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported a glidescope core 15-inch monitor was brought to a patient's bedside to aid in emergent intubation.Upon the monitor being moved to the bedside, the power cable became dislodged from the power adapter.After being left on for approximately fourteen (14) minutes without the team noticing that the power cable and power adapter had disconnected, the monitor was used for intubation during which the monitor shut off.After the monitor shut off, the patient experienced pulseless electrical activity (pea) and coded.The team was able to complete the intubation via direct laryngoscopy and the patient became stable.
 
Additional Manufacturer Narrative
The customer's glidescope core 15-inch monitor has not been returned to verathon for evaluation, however, the cause of the monitor shutting off during intubation was confirmed by the customer to be due to the power cable becoming disconnected from the power adapter while moving the monitor to the patient's bedside prior to use.With the monitor being left on for approximately fourteen (14) minutes prior to the intubation, it is suspected that the battery was not sufficiently charged to be able to provide power to the monitor throughout the duration of the procedure.The customer reported that the power cable was plugged in to the wall outlet, but it was not fully plugged in to the power adapter which users failed to notice prior to use.Additional information received from the customer reported that the patient's condition at the time of needing to be emergently intubated was impending respiratory failure due to multiple issues related to trauma.While the monitor shutting off did not directly cause the patient to experience pea and code, the customer reported that the extended time it took to establish an advanced airway via direct laryngoscopy may have contributed to the patient coding.The customer reported that they were able to complete the intubation and the patient became stable.The glidescope core operations & maintenance manual (omm) instructs users to connect the monitor's power adapter to the power cable and to plug the power supply into a hospital-grade power outlet to allow the battery to charge.The omm also instructs users in multiple sections to perform a functional check before use to ensure that the system is working properly including ensuring that the battery is sufficiently charged.If necessary, connect the monitor directly to power.Furthermore, the monitor displays a battery status icon which as the battery is depleted, the battery status bar will shrink, changing color at certain levels.Verathon remains in contact with the facility regarding their glidescope core 15-inch monitor and continues to investigate the reported event.Should additional information become available, a supplemental report will be submitted in accordance with 21 cfr 803.56.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE CORE 15-INCH MONITOR
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key20589776
Report Number9615393-2024-00145
Device Sequence Number8796971
Product Code CCW
UDI-Device Identifier00879123006639
UDI-Public(01)00879123006639(11)210507
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0570-0404
Device Catalogue Number0270-1033
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown